Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
   
Ask the Experts About

Managing Side Effects of HIV TreatmentManaging Side Effects of HIV Treatment
           
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


Effects of Nevirapine and Duovir
May 23, 2006

Dear Dr: I am on medication because I am planning on having a baby with my boyfriend. I am on Nevirapine and Duovir since this past week. I had nausea but realized when you eat immediately after it stops. The problem now I have this fear of over eating because I don't want to be fat and I am also constipated. I go just twice in one week and when I try to force it I have pains. I need something to reduce my appetite and to facilitate the stool.

Thanks for the help

Response from Dr. Conway

Congratulations on being so responsible to take charge of your HIV disease and protect your future child by going on antiretroviral medications. If you take the medications until you deliver, it is very unlikely that you will transmit HIV to your child.

Going on treatment also reduces the likelihood of you transmitting the disease to your boyfriend, if he does not already have it. This being said, it is quite important that he know about your HIV status so that you can be making important decisions about your future together.

As for the side effects you are having, the nausea is quite common early on, and it will probably go away. I would just want to make sure that you do not have anything going on with your liver (as a potentially severe side effect of the nevirapine). Otherwise, I suspect the nausea will go away soon and you will not have to eat so much, and not have to worry about getting fat.

As for the constipation, it sounds as if this was a problem before you started on the HIV treatments, and it is not a common side effect of any of the medications you are taking. You should consider some of the usual treatments for it (bulk laxatives, etc..) or having tests done to figure out what may be causing it.

Good luck with your HIV treatment and your desire to get pregnant.



Previous
Sustiva/truvada combo
Next
Sustiva to Viramune

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement